MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number 10603
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/07/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is a combination product.
 
Event or Problem Description
It was reported that a shaft break occurred.The target lesion was located in the obtuse marginal artery.A synergy stent, samurai guidewire, encore balloon, and a comet pressure guidewire were all used during the procedure.While a 2.50 x 20 synergy stent was advanced to the target lesion, the catheter broke.This occurred during the procedure and inside the patient body.All devices were removed and the guide, wire, and inflation device were all still connected.The procedure was completed with a non bsc stent device.No patient complications were reported and the patient status was fine.
 
Additional Manufacturer Narrative
Device is a combination product.Device evaluated by mfr: the stent delivery system (sds) was returned in two parts, one half was within a 6f guide catheter with two guidewires (guidewire outer diameter 0.0140 inches & 0.0105 inches), and an inflation device was attached to the second half of the sds.The device and guidewires were removed distally from the guide catheter without issue.A visual examination of the stent found evidence of damage with struts on both the proximal and distal ends flared.The undamaged crimped stent od (outer diameter) was measured and the result was 0.0380 inches, this is within maximum crimped stent profile measurement.The balloon cones were reviewed, and they appeared in a relaxed state demonstrating that they were subjected to positive pressure.A visual and microscopic examination of the bumper tip showed signs of damage.A visual and tactile examination of the hypotube found multiple kinks and a break 60.9cm distal to the distal end of the strain relief.A visual examination of the outer and inner lumen and mid-shaft section found no issues.No other issues were identified during the product analysis.
 
Event or Problem Description

Brand Name
SYNERGY
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8750235
Report Number2134265-2019-07358
Device Sequence Number2043461
Product Code NIQ
UDI-Device Identifier08714729840152
UDI-Public08714729840152
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/25/2021
Device Model Number10603
Device Catalogue Number10603
Device Lot Number0023579041
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/02/2019
Initial Date Received by Manufacturer 06/07/2019
Supplement Date Received by Manufacturer07/22/2019
Initial Report FDA Received Date07/01/2019
Supplement Report FDA Received Date08/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1